Texas, 2013Drought in Texas, December 1 to 31, 2013
December 1 to 31, 2013 · NWS OUN · 7 events in 7 counties and zones
With persistent dry conditions, drought conditions continued across portions of western north Texas.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With persistent dry conditions, drought conditions continued across portions of western north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 10:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 30, 10:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CST SAT NOV 30 2013
.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.
&&
.AVIATION...
FOG POTENTIAL THROUGH 18Z IS THE MAIN CHALLENGE.
WILL GO OPTIMISTIC AT ALL TAF SITES WITH MAINLY VFR CONDITIONS
PREVAILING. THERE IS A CHANCE FOR MVFR OR LOWER CONDITIONS WITH
BR/FG AT ALL SITES EXCEPT KWWR AND KGAG THROUGH 18Z. KOUN AND KLAW
MAY HAVE SLIGHTLY BETTER CHANCES FOR LOWER CONDITIONS...SO PLAN
TO GO WITH PREVAILING MVFR CONDITIONS IN THESE LOCATIONS...MAINLY
09-15Z. WILL KEEP TEMPO MENTION AROUND 12Z OF MVFR CONDITIONS AT
KOKC AND KSPS.
MBS
&&
.PREV DISCUSSION... /ISSUED 834 PM CST SAT NOV 30 2013/
UPDATE...
OVERALL GOING FORECAST LOOKS GOOD. LIGHT WINDS HAVE MEANT
VARIABLE TEMPS ACROSS THE FA THIS EVENING... THAT SHOULD CONT
OVERNIGHT. SOME PATCHY FOG COULD DEVELOP OVERNIGHT BUT THE
INCREASING CIRRUS MAY HAMPER FOG DEVELOPMENT.
MAXWELL
PREV DISCUSSION... /ISSUED 538 PM CST SAT NOV 30 2013/
DISCUSSION...
AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW.
AVIATION...
FOG POTENTIAL 06-18Z IS THE MAIN CHALLENGE.
WENT OPTIMISTIC AT ALL TAF SITES WITH MAINLY VFR CONDITIONS
PREVAILING. THERE IS A CHANCE FOR IFR OR LOWER CONDITIONS WITH
BR/FG AT ALL SITES EXCEPT KWWR AND KWWR 03-18Z. KOKC...KOUN...AND
KLAW MAY HAVE SLIGHTLY BETTER CHANCES FOR LOWER CONDITIONS...BUT
CONFIDENCE REMAINS LOW. KEPT TEMPO MENTION AROUND 12Z OF MVFR
CONDITIONS AT KOKC...KOUN...KLAW...AND KSPS.
MBS
PREV DISCUSSION... /ISSUED 332 PM CST SAT NOV 30 2013/
DISCUSSION...
MILD AND DRY WEATHER WILL CONTINUE THROUGH TUESDAY BEFORE NEXT
SHOT OF ARCTIC AIR SURGES SOUTH WEDNESDAY. GFS AN OUTLIER WITH
INITIAL INTRUSION OF COLD AIR TUESDAY...ALTHOUGH IT DOES HOLD OFF
UNTIL LATE WEDNESDAY/EARLY THURSDAY FOR MAIN SURGE OF NEXT
CANADIAN AIRMASS. EVEN THOUGH 06-12Z GFS ENS-MEAN GIVES WEIGHT TO
OPERATIONAL SOLUTIONS...ALL OTHER MODELS HAVE BEEN WEAKER/SLOWER
WITH LEAD S/WV TROUGH OVER NORTHERN PLAINS AND THUS KEPT COLD AIR
IN CHECK.
CHANCES FOR PRECIPITATION WILL INCREASE LATE WEDNESDAY THROUGH AT
LEAST THURSDAY NIGHT. FOR MENTIONED REASONS...QUITE A BIT OF
DIFFERENCE BETWEEN GFS AND OTHER GUIDANCE ON PRECIPITATION TIMING
AND AMOUNTS. GFS MORE AGGRESSIVE WITH QPF INITIALLY WITH STRONG
WAA OCCURRING AHEAD OF EJECTING S/WV ENERGY. ALL OTHER GUIDANCE
SUGGEST LIGHTER ALONG/POST FRONT PRECIP WEDNESDAY NIGHT AND
THURSDAY...WITH POSSIBILITY OF MORE IN THE WAY OF WIDESPREAD
WINTRY PRECIP THURSDAY NIGHT INTO FRIDAY. OUTSIDE OF NORTHERN
OKLAHOMA WHERE PRIMARILY SNOW POSSIBLE...POST-FRONTAL PRECIP REST
OF REGION APPEARS TO BE FREEZING RAIN. STILL WAY OUT THERE IN TIME
AND MODEL SOLUTIONS WILL LIKELY CHANGE WITH RESPECT TO PRECIP
AMOUNTS/TIMING/LOCATION. THERE IS HIGH CONFIDENCE IN IT TURNING
MUCH COLDER FOR THE LATTER PART OF THE WEEK THROUGH NEXT WEEKEND
SO SOONER AND COWBOY HATS AND MITTENS WILL BE NEEDED NEXT
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 59 37 64 / 0 0 0 0
HOBART OK 39 60 35 64 / 0 0 0 0
WICHITA FALLS TX 44 64 38 67 / 0 0 0 0
GAGE OK 30 60 29 65 / 0 0 0 0
PONCA CITY OK 35 57 33 61 / 0 0 0 0
DURANT OK 49 64 42 66 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
17/25/25
Hazardous weather outlook, Nov 30, 11:53 AM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CST SAT NOV 30 2013
OKZ004>048-050>052-TXZ083>090-011800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CST SAT NOV 30 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY...STABLE AIRMASS WILL REMAIN OVER THE REGION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
MUCH COLDER AIR WILL ARRIVE BY THURSDAY. A WINTRY MIX OF
PRECIPITATION MAY OCCUR FROM WEDNESDAY NIGHT THROUGH FRIDAY. THIS
COULD RESULT IN HAZARDOUS TRAVEL ACROSS PORTIONS OF OKLAHOMA AND
WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
500 CST SUNDAY MORNING.Drought, Archer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Drought conditions ranged from D1(moderate) to D4(exceptional) from south to north across the county.
Drought, Baylor
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Drought conditions ranged from D1(moderate) to D4(exceptional) from south to north across the county.
Drought, Knox
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
Drought conditions ranged from D2(severe) to D3(extreme) from south to north across the county.
Drought, Foard
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D4(exceptional) drought conditions retreated to the southwest portion of the count, while the rest of the county remained in D3(extreme) drought conditions.
Drought, Wichita
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Drought conditions ranged from D3(extreme) to D4(exceptional) from east to west across the county.
Drought, Wilbarger
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Drought conditions ranged from D3(extreme) to D4(exceptional) from west to east across the county.
Drought, Hardeman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D4(exceptional) drought conditions were eliminated leaving D3(extreme) drought across the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 1, 201340 injured · $800,000 · 1 event
- Heavy Snow and Winter Weather in Washington, December 1 to 2, 20131 death · 1 injured · $40,000 · 2 events
- Cold in Illinois, December 1, 20131 death · 1 event
- Drought in Texas, December 1 to 31, 2013$5.0 million · 22 events
- High Wind in Wyoming, December 1 to 2, 201377 kt wind · 43 events
- Drought in New Mexico, December 1 to 31, 201330 events
- Blizzard and Winter Storm in Montana, December 1 to 3, 20132 injured · 9 events
- Cold in Nebraska, December 1, 201322 events
- Winter Storm in Montana, December 1 to 4, 201317 events
- Flash Flooding and Debris Flow in Hawaii, December 1 to 2, 20131 injured · 50 kt wind · 8 events
- Drought in Oklahoma, December 1 to 31, 201315 events
- Drought in Nebraska, December 1 to 31, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492200, 492201, 492202, 492204, 492205, 492206, 492207.